MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-07-080-120
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Three cine images from the procedure were obtained.The first image analyzed shows the artery prior to placement of any stents inside the distal left common iliac artery.Restrictions throughout the vessel were observed where the reported lesion was located.The second image shows the reported 7x80 stent deployed where the proximal markers are visible on the provided cine.Evidence of a restriction within the vessel proximal to the deployed stent was observed.The third image showed a second stent (8x40) deployed proximal to the first deployed stent.
 
Event or Problem Description
The physician used an everflex 7x80 mm self-expanding stent with entrust delivery system to treat a 60 mm moderately calcified plaque lesion in the distal-left common iliac artery.The vessel was 7 mm in diameter and was moderately tortuous.The lesion had resulted in 75% stenosis in the vessel.The procedure used a 7 fr 45 cm non-medtronic sheath and a non-medtronic guidewire.The device was prepped as per the ifu with no issues identified.The vessel was pre-dilated using a 6 mm pre-dilation device.The everflex stent did not pass through a previously deployed stent and the physician encountered no resistance delivering the device.It was reported that after deploying the stent in the target area, the physician noticed that the proximal portion of the stent was not deployed properly based on the way the end markers looked.Ivus was used to look at the inside and wall apposition.A pta balloon was easily pass ed through the stent and inflated.A new 8x40 everflex stent was deployed at the proximal portion of the first stent and the procedure was completed.No patient injury was reported.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7031962
Report Number2183870-2017-00501
Device Sequence Number126825
Product Code NIP
UDI-Device Identifier00821684051443
UDI-Public00821684051443
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2019
Device Catalogue NumberEVD35-07-080-120
Device Lot NumberA318921
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2017
Initial Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight44